MAUDE Adverse Event Report: MEDACTA SWITZERLAND PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM

MEDACTA SWITZERLAND PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM
Model Number 03.52.323
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 24 september 2018: lot 1820885: (b)(4) items manufactured and released on 28 june 2018.Expiration date: 2023-06-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d project manager on sep 26, 2018: involved devices are not available and pictures are not provided.However, based on the description of the event, the following can be assumed.The difficulty to engage the set screw might be due to wrong engagement or misalignment of the percutaneous tower (03.52.10.0521) to the tulip, since the perc.Towers drive and orient the set screw, and after they removed and repositioned the tower, the set screw could be engaged.Wrong engagement/misalignment of the tower might be caused by deformation/damage of the same (potentially occurred in a previous surgery) or misuse of the tower itself or of the auxiliary instruments (loading station, engage handle) by the surgeon/nurse.
 
Event or Problem Description
The surgeon was not able to tighten the set screw into the pedicle screw tulip at l5 even though the he used with the reducer.He tried to remove the rod and insert the new set screw, but he was not able to tighten the new set screw as well.Disassembling the percutaneous tower and re-trying again he was able to tighten the second set screw.Due to this event the surgery was prolonged about 1 hour.

Brand Name
PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA SWITZERLAND
gewerbestrasse 3
frauenfeld, switzerland 8500
SZ  8500
MDR Report Key7918477
Report Number3005180920-2018-00733
Device Sequence Number11153042
Product Code NKB
UDI-Device Identifier07630030857584
UDI-Public07630030857584
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2023
Device Model Number03.52.323
Device Lot Number1820885
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient Weight53